Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 

 

Vector fields and Gauss-Bonnet


Author: Paul F. Baum
Journal: Bull. Amer. Math. Soc. 76 (1970), 1202-1211
MSC (1970): Primary 57D25, 57D20, 32C10; Secondary 57D30, 53C05
MathSciNet review: 0266255
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. M. F. Atiyah and R. Bott, A Lefschetz fixed point formula for elliptic complexes. I, Ann. of Math. (2) 86 (1967), 374–407. MR 0212836
  • 2. M. F. Atiyah and I. M. Singer, The index of elliptic operators. III, Ann. of Math. (2) 87 (1968), 546–604. MR 0236952
  • 3. Paul F. Baum and Raoul Bott, On the zeros of meromorphic vector-fields, Essays on Topology and Related Topics (Mémoires dédiés à Georges de Rham), Springer, New York, 1970, pp. 29–47. MR 0261635
  • 4. Paul Baum and Jeff Cheeger, Infinitesimal isometries and Pontryagin numbers, Topology 8 (1969), 173–193. MR 0238351
  • 5. Raoul Bott, Vector fields and characteristic numbers, Michigan Math. J. 14 (1967), 231–244. MR 0211416
  • 6. Raoul Bott, A residue formula for holomorphic vector-fields, J. Differential Geometry 1 (1967), 311–330. MR 0232405
  • 7. Raoul Bott, On a topological obstruction to integrability, Global Analysis (Proc. Sympos. Pure Math., Vol. XVI, Berkeley, Calif., 1968), Amer. Math. Soc., Providence, R.I., 1970, pp. 127–131. MR 0266248
  • 8. Raoul Bott and S. S. Chern, Hermitian vector bundles and the equidistribution of the zeroes of their holomorphic sections, Acta Math. 114 (1965), 71–112. MR 0185607
  • 9. Shiing-shen Chern, A simple intrinsic proof of the Gauss-Bonnet formula for closed Riemannian manifolds, Ann. of Math. (2) 45 (1944), 747–752. MR 0011027
  • 10. Shiing-shen Chern, Characteristic classes of Hermitian manifolds, Ann. of Math. (2) 47 (1946), 85–121. MR 0015793
  • 11. Shiing-shen Chern, Differential geometry of fiber bundles, Proceedings of the International Congress of Mathematicians, Cambridge, Mass., 1950, vol. 2, Amer. Math. Soc., Providence, R. I., 1952, pp. 397–411. MR 0045432
  • 12. Harley Flanders, Differential forms, Studies in Global Geometry and Analysis, Math. Assoc. Amer. (distributed by Prentice-Hall, Englewood Cliffs, N.J.), 1967, pp. 57–95. MR 0212717
  • 13. Phillip A. Griffiths, On a theorem of Chern, Illinois J. Math. 6 (1962), 468–479. MR 0144360
  • 14. Noel J. Hicks, Notes on differential geometry, Van Nostrand Mathematical Studies, No. 3, D. Van Nostrand Co., Inc., Princeton, N.J.-Toronto-London, 1965. MR 0179691
  • 15. H. Hopf, Vectorfelder in n-dimensionalen Mannigfaltigkeiten, Math. Ann. 96 (1926), 225-250.
  • 16. John W. Milnor, Topology from the differentiable viewpoint, Based on notes by David W. Weaver, The University Press of Virginia, Charlottesville, Va., 1965. MR 0226651
  • 17. Barrett O’Neill, Elementary differential geometry, Academic Press, New York-London, 1966. MR 0203595
  • 18. J. Pasternack, Thesis, Princeton University, Princeton, N. J., 1970.

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (1970): 57D25, 57D20, 32C10, 57D30, 53C05

Retrieve articles in all journals with MSC (1970): 57D25, 57D20, 32C10, 57D30, 53C05


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9904-1970-12607-6